Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 234, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 12, 2001, 4:43 AM CDT for Camden County, Missouri. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 12, 2001, 4:43 AM CDT (09:43 UTC)
- Expired
- Jul 12, 2001, 5:45 AM CDT
- In force
- 62 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Camden County, MO
The radar
The Springfield radar (KSGF), 105 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 12, 2:00 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2161 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 120944 SVRSGF MOC029-121045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 443 AM CDT THU JUL 12 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CAMDEN COUNTY IN CENTRAL MISSOURI * UNTIL 545 AM CDT * AT 440 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHEAST OF MACKS CREEK...OR 8 MILES WEST OF CAMDENTON...MOVING EAST AT 40 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CAMDENTON BY 450 AM CDT. THE TOWNS OF ROACH...GREEN BAY TERRACE...OLD LINN CREEK...LINN CREEK AND MONTREAL ARE ALSO IN THE PATH OF THIS STORM. IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS. REMEMBER...LIGHTNING CAN STRIKE WELL AWAY FROM AREAS EXPERIENCING HEAVY RAIN. IF YbOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF BOATING...MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A SEVERE THUNDERSTORM! LAT...LON 3817 9302 3794 9302 3792 9254 3816 9268 SS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:25 AM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jul 12, 2:25 AM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 225 AM CDT THU JUL 12 2001 PRIMARY FORECAST CONCERNS INCLUDE SEVERE WEATHER AND FLOOD THREAT TODAY. CONVECTIVE COMPLEX ORGANIZING OVER NORTHWEST MISSOURI AT 07Z WAS TAKING AIM AT SOUTHERN MISSOURI. STRENGTHENING COLD POOL WILL CAUSE THIS CONVECTION TO ACCELERATE INTO THE OZARKS THE NEXT FEW HOURS. TROUGH OUT EAST AND PERSISTENT RIDGE CENTERED OVER THE SOUTHERN PLAINS WILL KEEP THE REGION UNDER NORTHWEST FLOW ALOFT. EMBEDDED SHORTWAVE SLIDING SOUTHEAST OUT OF NEBRASKA WILL SUPPORT THIS MORNINGS ACTIVITY AND SUPPER REDEVELOPMENT THIS AFTERNOON AS IT PUSHES ACROSS SOUTHWEST MISSOURI. RIDGE WILL RETROGRADE OVER THE NEXT FEW DAYS ALLOWING SURFACE HIGH PRESSURE AND ACCOMPANYING DRIER AIR TO SETTLE INTO THE AREA FRIDAY AND INTO THE WEEKEND. WILL GENERALLY FOLLOW THE ETA WHICH SEEMS TO HAVE REASONABLE HANDLE ON CURRENT SITUATION. FOR TODAY...I WILL EXPAND THE FLASH FLOOD WATCH BASED ON APPROACHING COMPLEX. PRECIPITABLE WATER AMOUNTS NEAR 2 INCHES AND 850 MB DEWPOINTS AROUND 15 DEGREES C WILL SUPPORT TORRENTIAL DOWNPOURS. PRIMARY WIND THREAT WILL BE EARLY THIS MORNING ACROSS CENTRAL MISSOURI BEFORE THE STORMS WEAKEN. OUTFLOW FROM MORNING CONVECTION WILL REINFORCE THE BOUNDARY OVER SOUTHWEST MISSOURI THIS AFTERNOON WHERE ACTIVITY SHOULD REDEVELOP. THUNDERSTORMS ALONG WITH SEVERE WEATHER THREAT WILL FOCUS OVER SOUTHWEST MISSOURI THIS EVENING BEFORE SAGGING SOUTH INTO ARKANSAS. DRIER AIR WILL SPREAD INTO THE AREA FRIDAY AS SURFACE HIGH PRESSURE BUILDS INTO THE MIDWEST. IN THE EXTENDED...THE RIDGE WILL BUILD BACK INTO REGION EARLY NEXT WEEK BRINGING THE RETURN OF HOT AND HUMID CONDITIONS. PRELIMINARY FORECAST GUIDANCE FOR COORDINATION PURPOSES ONLY... FCSTID = 11 SGF 83 63 84 63 / 60 50 30 20 JLN 84 64 84 63 / 60 50 30 20 UNO 81 63 83 62 / 60 : 40 20 20 VIH 78 61 82 62 / 70 40 20 20 .SGF... MO...FLASH FLOOD WATCH FOR THURSDAY FOR ZONES MOZ055>058... MOZ066>071...MOZ078>081...MOZ089. KS...NONE. FOSTER
In the hours before
Special weather statement, Jul 12, 1:55 AM CDT, 2 hours 48 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 155 AM CDT THU JUL 12 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 547...IN EFFECT UNTIL 800 AM CDT THURSDAY MORNING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...BARTON...BENTON...CAMDEN...CEDAR...CHRISTIAN...DADE... DALLAS...DENT...DOUGLAS...GREENE...HICKORY...HOWELL...JASPER... LACLEDE...LAWRENCE...MARIES...MCDONALD...MILLER...MORGAN...NEWTON... OREGON...OZARK...PHELPS...POLK...PULASKI...SHANNON...ST. CLAIR... STONE...TANEY...TEXAS...VERNON...WEBSTER AND WRIGHT. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE AVA... BOLIVAR...BRANSON...CAMDENTON...FORT LEONARD WOOD...FORT SCOTT... HOUSTON...JOPLIN...LEBANON...MONETT...MOUNT VERNON...NEOSHO... NEVADA...OSAGE BEACH...OZARK...PITTSBURG...ROLLA...SPRINGFIELD... STOCKTON AND WEST PLAINS. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA `WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR ADDITIONAL INFORMATION.
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 5:25 AM CDT | Flash Flood Warning | SGF | Benton, Hickory, St. Clair | 6 hr |
| Jul 12, 7:09 AM CDT | Flash Flood Warning | SGF | Morgan | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.